Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 18, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Oct 13, 2014, 3:31 AM CDT for 7 counties in Nebraska. It took effect at Oct 13, 2014, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 3:31 AM CDT (08:31 UTC)
- In effect from
- Oct 13, 2014, 12:00 PM CDT
- Expired
- Oct 13, 2014, 6:33 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Boone County, NE, Butler County, NE, Colfax County, NE, Jefferson County, NE, Platte County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 84 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS73 KOAX 130831 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 331 AM CDT MON OCT 13 2014 NEZ030-042-043-050-065-078-088-131645- /O.NEW.KOAX.WI.Y.0018.141013T1700Z-141014T0000Z/ BOONE-PLATTE-COLFAX-BUTLER-SEWARD-SALINE-JEFFERSON- INCLUDING THE CITIES OF...ALBION...ST. EDWARD...COLUMBUS... SCHUYLER...DAVID CITY...SEWARD...MILFORD...CRETE...WILBER... FAIRBURY 331 AM CDT MON OCT 13 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...WINDS WILL BEGIN TO INCREASE LATER THIS MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH. * IMPACTS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THIS AFTERNOON AND BE PREPARED FOR STRONG CROSS WINDS ON WEST TO EAST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
053 WWUS73 KOAX 131630 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1130 AM CDT MON OCT 13 2014 NEZ030-042-043-050-065-078-088-140000- /O.CON.KOAX.WI.Y.0018.141013T1700Z-141014T0000Z/ BOONE-PLATTE-COLFAX-BUTLER-SEWARD-SALINE-JEFFERSON- INCLUDING THE CITIES OF...ALBION...ST. EDWARD...COLUMBUS... SCHUYLER...DAVID CITY...SEWARD...MILFORD...CRETE...WILBER... FAIRBURY 1130 AM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...WINDS WILL BEGIN TO INCREASE THIS AFTERNOON AND COULD BE SUSTAINED AT NEAR 30 MPH FOR A FEW HOURS. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH. * IMPACTS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THIS AFTERNOON AND BE PREPARED FOR STRONG CROSS WINDS ON WEST TO EAST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
056 WWUS73 KOAX 132333 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 633 PM CDT MON OCT 13 2014 NEZ030-042-043-050-065-078-088-140045- /O.CAN.KOAX.WI.Y.0018.000000T0000Z-141014T0000Z/ BOONE-PLATTE-COLFAX-BUTLER-SEWARD-SALINE-JEFFERSON- INCLUDING THE CITIES OF...ALBION...ST. EDWARD...COLUMBUS... SCHUYLER...DAVID CITY...SEWARD...MILFORD...CRETE...WILBER... FAIRBURY 633 PM CDT MON OCT 13 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY CONDITIONS WITH NORTHWEST WINDS AT 15 TO 30 MPH WILL CONTINUE THIS EVENING. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:22 AM CDT, 9 minutes earlier.
Area forecast discussion, Oct 13, 3:22 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
322 AM CDT MON OCT 13 2014
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 319 AM CDT MON OCT 13 2014
SCATTERED LIGHT RAIN SHOWERS CONTINUE ACROSS MUCH OF THE CWA EARLY
THIS MORNING AS A STRONG UPPER LEVEL TROUGH DIGS ACROSS THE
CENTRAL CONUS. SUBJECTIVE 500MB 00Z ANALYSIS SHOWS THIS TROUGH
AXIS EXTENDING FROM THE THE CENTRAL DAKOTAS INTO EASTERN COLORADO
AND NEW MEXICO. AHEAD OF IT...80 METER HEIGHT FALLS WERE NOTED
ACROSS MUCH OF THE HIGH PLAINS REGION. A 130KT 300MB JET STREAK
WAS ALSO NOTED DROPPING DOWN THE BACK SIDE OF THIS TROUGH. A
SURFACE COLD FRONT CONTINUES TO DROP SOUTHEAST THROUGH THE CWA
THIS MORNING AND SHOULD BE THROUGH THE ENTIRE FORECAST AREA
SHORTLY AFTER SUNRISE THIS MORNING. THE UPPER TROUGH IS FORECAST
TO CLOSE OFF EARLY THIS MORNING AND LIFT NORTHEAST THROUGH THE AFTERNOON.
SFC LOW PRESSURE OVER SOUTHERN OKLAHOMA WILL ALSO LIFT NORTHEAST
AHEAD OF THE SYSTEM. THE DEFORMATION ZONE FROM THIS SYSTEM WILL
SLIDE OVER THE VERY SOUTHEASTERN PORTION OF OUR CWA THROUGH THE
DAY SO HAVE MAINTAINED POPS FOR THIS AREA INTO TONIGHT. IN
ADDITION...STRONG PRESSURE GRADIENT ON THE BACK SIDE OF THIS LOW
WILL PRODUCE SOME GUSTY NORTHWEST WINDS TODAY AND INTO THE
AFTERNOON. HAVE INCREASED THE WIND SPEEDS...ESPECIALLY IN OUR
WESTERN COUNTIES. WE MAY TOUCH ON ADVISORY CRITERIA FOR A FEW
HOURS IN OUR WEST THIS AFTERNOON SO HAVE HOISTED AN ADVISORY FOR A
FEW OF OUR COUNTIES.
WINDS WILL BE SLOW TO SUBSIDE FROM WEST TO EAST THIS EVENING AS
THE LOW CONTINUES TO MOVE NORTHEAST. A FEW LINGERING SHOWERS ARE
ALSO POSSIBLE IN OUR WESTERN IOWA COUNTIES INTO THE LATE
EVENING/EARLY TUESDAY MORNING HOURS.
AREA OF HIGH PRESSURE WILL BUILD IN BEHIND THIS DEPARTING SYSTEM
DROPPING WINDS TO LIGHT AND VARIABLE OVERNIGHT WEDNESDAY MORNING.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 319 AM CDT MON OCT 13 2014
A WEAK UPPER LEVEL RIDGE WILL BUILD INTO THE CENTRAL PLAINS BY
MID WEEK. THIS SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE LOWER
TO MID 70S BY THURSDAY. AN UPPER SHORTWAVE TROUGH WILL THEN MOVE
INTO THE NORTHERN PLAINS LATE IN THE WEEK BEFORE DROPPING
SOUTHEAST INTO THE UPPER MISSISSIPPI VALLEY REGION THIS WEEKEND.
THIS WOULD ALLOW SLIGHTLY COOLER...BUT SEASONAL TEMPERATURES TO
LINGER INTO THROUGH THE WEEKEND. DRY CONDITIONS ARE EXPECTED.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1148 PM CDT SUN OCT 12 2014
INITIAL BAND OF -RA HAS MOVED THROUGH THE TAFS. COLD FRONT IS
CURRENTLY MOVG THRU KOFK AND WILL MOV THROUGH KOMA/KLNK BY 08Z.
ALONG THE COLD FNT WE SHOULD CONT TO SEE SOME -DZ/-RA AT ALL 3
SITES FOR A FEW MORE HOURS. CIGS WILL BE A BIT VARIABLE AT KOFK FM
VFR TO MVFR...BUT MORE CONSISTENT MVFR CIGS ARE EXPECTED AT
KOMA/KLNK OVERNIGHT. WINDS WILL CONT TO INCREASE ON MON FM THE NW
WITH GUSTS LIKELY AT ALL 3 SITES. LATEST GUIDANCE INDCS BAND OF
-RA MAY BE SOUTH OF KOMA/KLNK ON MON MRNG BUT WL INCLUDE A TEMPO
GROUP FOR A FEW HOURS. OTHERWISE WE SHOULD SEE SOME IMPROVEMENT TO
VFR CONDS BY LATE AFTN AT KOMA/KLNK BUT CONT WITH A BKN MID LEVEL
DECK THRU THE END OF THE PERIOD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
NEZ030-042-043-050-065-078-088.
IA...NONE.
&&
SHORT TERM...KERN
LONG TERM...KERN
AVIATION...Hazardous weather outlook, Oct 12, 5:09 PM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 509 PM CDT SUN OCT 12 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-067-131215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-CASS- 509 PM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. NEZ065-066-068-078-088>093-131215- SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 509 PM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE INTO THE REGION. DUE TO LIMITED INSTABILITY SEVERE WEATHER IS UNLIKELY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.
Nearby
Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.